Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 46, NWS Tulsa, OK

April 30, 2017Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 30, 2017, 10:40 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2017, 10:40 AM CDT (15:40 UTC)
Expired
Apr 30, 2017, 10:00 PM CDT
In force
11 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 18.31 ft at Apr 29, 2017, 2:00 PM CDT.

actionminormoderatemajor101504/3005/0105/02
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

481 
WGUS44 KTSA 301540
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT Sun Apr 30 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Flint Creek near Kansas affecting Cherokee and Delaware Counties. 
  
OKC021-041-302340-
/O.NEW.KTSA.FL.W.0046.170430T1540Z-170501T0300Z/
/KNSO2.1.ER.170430T1350Z.170430T1800Z.170430T2100Z.NO/
1040 AM CDT Sun Apr 30 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Flint Creek near Kansas
* until this evening, or until the warning is cancelled.
* At 10:30 AM Sunday, the stage was 11.85 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Flint Creek near Kansas will continue rising to near
  12.4 feet this afternoon. The river will fall below flood stage 
  late this afternoon.
* Impact...At 13.0 feet, moderate flooding occurs from Fidlers Bend to
  Chewey Bridge. Floating the Illinois River is unsafe. Permanent 
  campgrounds and a few cabins may become isolated by high water.
 
&&
 
LAT...LON 3630 9461 3620 9456 3607 9482 3619 9483

$$
1 follow-up statement
355 
WGUS84 KTSA 302021
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT Sun Apr 30 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Flint Creek near Kansas affecting Cherokee and Delaware Counties. 
  
  Baron Fork River at Eldon affecting Cherokee County. 
  
OKC021-041-302051-
/O.CAN.KTSA.FL.W.0046.000000T0000Z-170501T0300Z/
/KNSO2.1.ER.170430T1350Z.170430T1530Z.170430T1757Z.NO/
321 PM CDT Sun Apr 30 2017

The Flood Warning is cancelled for
  The Flint Creek near Kansas.
* At  2:30 PM Sunday, the stage was  9.75 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage this afternoon.
* Forecast...The Flint Creek near Kansas will continue falling and 
  remain below flood stage.
* Impact...At 11.0 feet, minor flooding occurs from Fidlers Bend to 
  Chewey Bridge. Permanent campgrounds and farmlands are affected. 
  Turbulence makes the river unsafe for floating.
 
&&
 
LAT...LON 3630 9461 3620 9456 3607 9482 3619 9483

$$

OKC021-302051-
/O.CAN.KTSA.FL.W.0027.000000T0000Z-170501T0204Z/
/ELDO2.3.ER.170430T0650Z.170430T0930Z.170430T1514Z.NO/
321 PM CDT Sun Apr 30 2017

The Flood Warning is cancelled for
  The Baron Fork River at Eldon.
* At  2:30 PM Sunday, the stage was 13.60 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Baron Fork River at Eldon will continue falling and 
  remain below flood stage.
 
&&
 
LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 30, 10:22 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 30, 10:22 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1022 AM CDT Sun Apr 30 2017

...UPDATE...

.DISCUSSION...
At mid morning...an upper level low located over Northwest
Oklahoma and Southwest Kansas continued to lift northeast into the
Central Plains. At the same time...an associated cold front had
swept through Eastern Oklahoma and Northwest Arkansas...finally
pushing most of the rain/storms into Central Arkansas and
Southern Missouri. Behind the frontal boundary...cooler
temperatures with mostly cloudy and breezy southwesterly winds
were observed over the region.

Through this afternoon...the upper low is progged to lift into
Eastern Kansas. In response...some scattered light rain showers
could push back into the CWA as the upper low moves through the
region. The chances look to be mainly across Northeast Oklahoma
into Northwest Arkansas...with any additional QPF expected to be
light and exit the CWA by this evening. Have adjusted pops
slightly through this afternoon based on current trends and latest
short term model solutions.

Wind gusts should continue to increase across the region as the
upper low moves through the region this afternoon and remain
breezy into the overnight hours before the upper level trof axis
pushes off to the east. Gusts in the 30 to around 40 mph range
continue to look possible as gusts in the 20 to 30 mph range have
already been observed. Thus...will continue the wind advisory as
is. These winds along with mostly cloudy conditions should keep
temperatures from warming very much with highs in the 50s to low
60s possible this afternoon. Have made minor tweaks to temps/winds
to account for current trends. Otherwise...ongoing forecast seems
to be handling well at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  43  71  49 /  30  10   0   0
FSM   60  45  72  50 /  20  10   0   0
MLC   57  44  74  51 /  10   0   0   0
BVO   52  42  70  45 /  30  20   0   0
FYV   56  42  66  48 /  20  10   0   0
BYV   61  43  64  49 /  20  20  10   0
MKO   55  43  70  49 /  20  10   0   0
MIO   55  42  66  46 /  30  20   0   0
F10   55  43  72  50 /  20  10   0   0
HHW   61  45  75  53 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ049-053>076.

AR...Wind Advisory until 9 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...20
LONG TERM....18
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Sun Apr 30 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Sun Apr 30 2017

...THE HEAVY RAINS HAVE ENDED, BUT DANGEROUS AREAL AND RIVER
FLOODING WILL CONTINUE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

AREAL/RIVER FLOOD.
 	RISK...Significant.
 	AREA...northeast Oklahoma and far northwest Arkansas.
	ONSET...ongoing.

SIGNIFICANT WINDS.
 	RISK...Elevated.
	AREA...eastern Oklahoma and northwest Arkansas.
 	ONSET...around midday.

DISCUSSION...

The heavy rains have ended over the region. However, widespread
heavy rainfall fell across northeast Oklahoma and northwest
Arkansas this weekend. This heavy rainfall will continue to cause
dangerous river and areal flooding thru the weekend.

A strong low pressure system over the Plains will bring strong
wind gusts to near 40 mph later today. The winds are not expected
to subside until mid evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...

Another storm system will bring thunderstorm potential to the
region Tuesday night into Wednesday. Instability will be limited
across much of the region, and this will negate a severe weather
risk. However, a swath of locally heavy rain is expected to fall
across northeast Oklahoma and northwest Arkansas, on areas already
hard hit by the weekend rains. Some additional flooding is
possible.

Another strong upper system will dive down over the lower to mid
Mississippi valley on Thursday. Cold temps aloft will support the
potential for afternoon thunderstorms over far eastern Oklahoma
into western Arkansas. Severe weather is not expected.

weather.gov/tulsa Contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg35 min
Apr 29, 7:12 PM CDTSpecial Weather StatementTSACherokee48 min
Apr 29, 7:32 PM CDTSpecial Weather StatementTSAHaskell, Muskogee28 min
Apr 29, 7:39 PM CDTSpecial Weather StatementTSANowata51 min
Apr 29, 7:45 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Apr 29, 7:54 PM CDTSpecial Weather StatementTSAMuskogee36 min
Apr 29, 8:04 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa4 hr
Apr 29, 8:04 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Apr 29, 8:07 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Apr 29, 8:20 PM CDTSpecial Weather StatementTSAWagoner25 min
Apr 29, 9:13 PM CDTSpecial Weather StatementTSALeFlore32 min
Apr 29, 9:42 PM CDTSpecial Weather StatementTSAChoctaw18 min
Apr 29, 11:09 PM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa36 hr
Apr 29, 11:17 PM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Pittsburg, Sequoyah36 hr
Apr 29, 11:25 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more36 hr
Apr 30, 3:02 AM CDTRiver Flood WarningTSANowata53 hr
Apr 30, 4:11 AM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more17 hr
Apr 30, 7:35 AM CDTFlash Flood WarningTSADelaware, Mayes4 days
Apr 30, 7:46 AM CDTFlash Flood WarningTSAMayes5 days

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.